Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Under allopathic treatment for OCD, symptoms of Schizophrenia, takin g medicine accordingly. How long will it take to cure?

Respected Doctor, My son aged 18 yrs is under allopathic treatment for OCD for the last two and half years. Recently he was showing some symptoms of Schizophrenia also and was given medicine accordingly.Since in allopathy they are treating the symptoms, I am in doubt about its efficacy in long run.While taking allopathic medicine he has become very dull and weak emotionally.Kindly guide. A.K.Gupta Jaipur
Asked On : Tue, 19 Mar 2013
Answers:  2 Views:  156
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. Schizophrenia and OCD are psychiatric illnesses that have effective remedies for symptom control in the allopathic system of medicine. The medication are aimed at normalising the level of neurotransmitter chemicals in brain that are hypothesised to have gone haywire in these illnesses. However, the medication can have side-effects which can be discussed with your treating psychiatrist so that medication can be adjusted in dosage accordingly or even substituted with another medication. Hope you found the information useful.
Dr Sundar
Answered: Fri, 22 Mar 2013
I find this answer helpful
Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

I am an allopathic doctor and believe that the medications used are effective. You do not mention the kinds of medicines that are being given to your son, however I can guarantee you that your son will improve with the treatment. OCD and schizophrenia are both disorders that are treatable. I believe that you will find this to be true when you visit with discuss and then have your son be started on both medications and therapy by a qualified psychiatrist and a counselor. I am not sure what you mean when you say "very dull and weak emotionally" but a lot of the treatment has to do with his being on medications and therapy.

I hope this helped. Take care and have a lovely day !

Answered: Tue, 19 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor